MAUDE Adverse Event Report: EXACTECH, INC. NV CROWN CUP CLSTR HOLE 52MM GROUP 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV CROWN CUP CLSTR HOLE 52MM GROUP 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 180-01-52
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(h3) pending evaluation.(d10) concomitant device(s): 180-01-52, ln: 10143151 - nv crown cup clstr hole 52mm group 2].No cn, ln: 71343204 - femoral head.
 
Event or Problem Description
It was reported that this female patient's left hip was revised 8 years post op.The patient had hip prosthetic cups from exactech implanted on the right (ceramic inlay) in 2013 and on the left (pe inlay) in 2015.Due to increasing load-related complaints on the left side, she came to our outpatient clinic for a check-up.The x-ray and ct scan showed a clear decentration of the prosthetic head and unusually large osteolysis in the acetabulum as a sign of inlay wear.This was verified during the prosthetic revision.Unfortunately, the cup was no longer firmly integrated, so that, in addition to the keratectomy and filling of the cysts with allogeneic cancellous bone, a change to a cup anchored with 3 screws was carried out.In addition, the prosthesis head was changed.
 
Additional Manufacturer Narrative
The revision reported was likely the result of acetabular loosening and prosthesis wear.The aseptic (non-infected) loosening was likely the result of an insufficient bond between the implant and the bone.The prosthesis wear may be due to a combination of the risk factors specified in an hhe, including edge loading.Additionally, a contributing factor to the wear may have been the off-label use detailed above.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: d10 concomitant devices: 180-01-52, ln: 10143151 - nv crown cup clstr hole 52mm group 2] no cn, ln: 71343204 - femoral head e3 the following sections were corrected: b2 h6 the revision reported was likely the result of acetabular loosening and prosthesis wear.The aseptic (non-infected) loosening was likely the result of an insufficient bond between the implant and the bone.The prosthesis wear may be due to a combination of the risk factors such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential), including edge loading.Additionally, a contributing factor to the wear may have been the off-label use detailed above.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The revision reported was likely the result of acetabular loosening and prosthesis wear.The aseptic (non-infected) loosening was likely the result of an insufficient bond between the implant and the bone.The prosthesis wear may be due to a combination of the risk factors such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential), including edge loading.Additionally, a contributing factor to the wear may have been the off-label use detailed above.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV CROWN CUP CLSTR HOLE 52MM GROUP 2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key19919705
Report Number1038671-2024-02705
Device Sequence Number15479744
Product Code JDI
UDI-Device Identifier10885862037015
UDI-Public10885862037015
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/25/2019
Device Catalogue Number180-01-52
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Supplement Date Received by Manufacturer10/18/2024
11/26/2024
11/26/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date11/08/2024
12/17/2024
03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/30/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.; UNK.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale